MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE ORAL 10ML AMBER; CONTAINER, LIQUID MEDICATION, GRADUATED

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE ORAL 10ML AMBER; CONTAINER, LIQUID MEDICATION, GRADUATED
Catalog Number INCORRECT ENTRY
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 305209 batch# 4018987 it was reported that the bd syringe oral 10ml amber had foreign matter.The following information was provided by the initial reporter: product bd oral dispensing syringe 10ml amber with tip cap.Ref 305209.Lot: 009816.Lot: 4018987.Product has moisture inside syringe.Additional information provided: 1.Can you please provide an exact date of event in format mm-dd-yyyy? 06-10-24- product was found to have moisture inside.Checked all bags and is present in all bags.2.Provided lot number [009816] was not found in our records.Kindly provide the valid lot number associated with reported issue.Lot# 4018987.3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No issues- saw moisture and did not use.4.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? yes i have the entire case.Please send to (b)(6).5.Please share the captured photo of the event if available.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up report for correction and device evaluation.The event/product problem was incorrect in the initial mdr.Correct event/product problem is silicone visible.Four hundred samples of 10ml amber oral syringes (p/n - 305209) batch 4018987 were received and evaluated.The samples were received in four bags each containing one hundred syringes.Three bags were sealed, and one was unsealed.Silicone was visible on the tip of many stoppers, however, the silicone observed is not excessive.Ftir analysis was performed and confirmed the moisture observed in the syringes is silicone used in the manufacturing process.The condition observed is acceptable per product specification.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.Silicone has been in use in this application for over 20 years, with estimated distribution well in excess of 25 billion units.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.The reported defect was not identified in the samples received.Since the reported defect is customer awareness and not a true defect, no corrective actions are necessary.A device history record review was completed for provided lot number 4018987 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defects.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Post investigation findings revealed that the foreign matter was actually silicone visible.

Brand Name
BD SYRINGE ORAL 10ML AMBER
Common Device Name
CONTAINER, LIQUID MEDICATION, GRADUATED
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19716469
Report Number1213809-2024-00442
Device Sequence Number18194407
Product Code KYW
UDI-Device Identifier50382903052092
UDI-Public(01)50382903052092
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINCORRECT ENTRY
Device Lot NumberINCORRECT ENTRY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown